Alert archive / Louisiana / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 43, NWS Shreveport, LA

April 15, 2001Natchitoches Parish, Louisiana

NWS Shreveport, LA issued this severe thunderstorm warning at Apr 15, 2001, 1:41 PM CDT for Natchitoches Parish, Louisiana. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 15, 2001, 1:41 PM CDT (18:41 UTC)
Expired
Apr 15, 2001, 2:00 PM CDT
In force
19 min
Issued by
NWS Shreveport, LA
Area
Whole counties

County Natchitoches Parish, LA

The radar

The Ft Polk radar (KPOE), 64 km from the middle of the area, began a volume at 18:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 15, 1:00 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 6.7 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2001-04-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 651 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2001-04-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 252 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
651 J/kg
Mixed-layer CIN
-316 J/kg
Mixed-layer LCL
1027 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
252 m²/s²
0-3 km storm-relative helicity
291 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

871 
WUUS54 KSHV 151842
SVRSHV
LAC069-151900-
/NEW.KSHV.SV.W.0044.151841-151900/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
141 PM CDT SUN APR 15 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NATCHITOCHES PARISH IN NORTHWEST LOUISIANA

* UNTIL 200 PM CDT

* AT 141 PM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER
  RADAR INDICATED A SEVERE THUNDERSTORM OVER NORTHERN NATCHITOCHES 
  PARISH...MOVING EAST AT 25 MPH.

THIS THUNDERSTORM WILL PRODUCE LARGE HAIL AND STRONG DAMAGING WINDS.
DO NOT REMAIN OUTSIDE.

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
  NATCHITOCHES PARISH IN NORTHWEST LOUISIANA
UNTIL 200 PM CDT.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 15, 11:10 AM CDT, 2 hours 31 minutes earlier.

Area forecast discussion, Apr 15, 11:10 AM CDT, 2 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1110 AM CDT SUN APR 15 2001

UPDATED TO REMOVE POPS NORTH...INCREASE THEM FOR MONROE. MAX TEMPS
WERE ADJUSTED ACCORDING TO CURRENT TEMPS AND CLOUD COVER. RAISED FAR
NW...LOWERED SOME OTHERS. ON THE WHOLE...FORECAST SHAPING UP WELL AS
BAND OF SHWRS AND TSTMS MOVE SEWD. 17

.SHV...NONE.

In the hours before

Special weather statement, Apr 15, 10:30 AM CDT, 3 hours 11 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-151630-

THUNDERSTORM OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1030 AM CDT SUN APR 15 2001

A SOUTHWARD MOVING FRONTAL BOUNDARY WILL BE ACCOMPANIED BY SHOWERS
AND THUNDERSTORMS TODAY AND EARLY THIS EVENING. THE THREAT OF
THUNDERSTORMS HAS ALREADY ENDED FOR IDABEL...NEW BOSTON...AND HOPE.
MOST OF THE REMAINING ACTIVITY WILL OCCUR OVER LOUISIANA...WITH
SCATTERED STORMS ALSO POSSIBLE OVER NORTHEAST TEXAS. ALTHOUGH UPPER
LEVEL INSTABILITY IS GREAT...WARM TEMPERATURES IN THE LOWEST TWO
MILES OF THE ATMOSPHERE WILL TEND TO INHIBIT THE POSSIBILITY OF A
SEVERE WEATHER OUTBREAK. THERE REMAINS...HOWEVER...A SLIGHT CHANCE
OF SEVERE THUNDERSTORMS FOR TODAY AND THIS EVENING FOR MUCH OF
LOUISIANA...AS WELL AS FOR THOSE PORTIONS OF NORTHEAST TEXAS ALONG
AND SOUTH OF THE INTERSTATE 20 CORRIDOR. IF SEVERE THUMNDERSTORMS DO
DEVELOP...THE PRIMARY THREAT POSED WILL BE LARGE HAIL AND DAMAGING
WIND GUSTS.

THE ACTIVATION OF STORM SPOTTERS...EMERGENCY MANAGERS...AND SKYWARN
NETWORKS...IS NOT YET ANTICIPATED FOR THIS AFTERNOON AND TONIGHT.

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 15, 12:23 PM CDTSevere Thunderstorm WarningSHVDe Soto67 min
Apr 15, 1:53 PM CDTSevere Thunderstorm WarningSHVWinn37 min
Apr 15, 2:15 PM CDTSevere Thunderstorm WarningSHVGrant60 min
Apr 15, 2:49 PM CDTSevere Thunderstorm WarningSHVLaSalle56 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.